Limits...
Sunitinib induced pyoderma gangrenosum-like ulcerations.

Akanay-Diesel S, Hoff NP, Kürle S, Haes J, Erhardt A, Häussinger D, Schulte KW, Bölke E, Matuschek C, Budach W, Gerber PA, Homey B - Eur. J. Med. Res. (2011)

Bottom Line: Pyoderma gangrenosum is a non-infectious neutro?philic skin disease commonly associated with underlying systemic diseases.Solely cessation of sunitinib therapy resulted in an improvement of the ulcerations.Sunitinib is a multikinase inhibitor that targets the PDGF-α- and ?β-, VEGF-1-3-, KIT-, FLT3-, CSF-1- and RET-receptor, thereby impairing tumour proliferation, pathological angiogenesis and metastasation.

View Article: PubMed Central - HTML - PubMed

Affiliation: Universitätsklinikum Düsseldorf, Heinrich Heine Universität, Duesseldorf, Germany.

ABSTRACT
Pyoderma gangrenosum is a non-infectious neutro?philic skin disease commonly associated with underlying systemic diseases. Histopathological and laboratory diagnostics are unspecific in the majority of the cases and the diagnosis is made in accordance with the clinical picture. Here, we report the case of a 69-year old man with progredient pyoderma gangrenosum-like ulcerations under treatment with sunitinib due to hepatocellular carcinoma. A conventional ulcer therapy did not lead to a regression of the lesions. Solely cessation of sunitinib therapy resulted in an improvement of the ulcerations. Sunitinib is a multikinase inhibitor that targets the PDGF-α- and ?β-, VEGF-1-3-, KIT-, FLT3-, CSF-1- and RET-receptor, thereby impairing tumour proliferation, pathological angiogenesis and metastasation. Here, we demonstrate that pyoderma gangrenosum-like ulcers may represent a serious side effect of sunitinib-based anti-cancer treatment.

Show MeSH

Related in: MedlinePlus

Exsisting ulceration since four months of the right lower leg.
© Copyright Policy
Related In: Results  -  Collection


getmorefigures.php?uid=PMC3351806&req=5

Figure 1: Exsisting ulceration since four months of the right lower leg.

Mentions: A 69-year old man presented to our outpatient clinic with therapy refractory ulcerations of the right lower leg, which had been progredient over the last 4 months (Figure 1). At the initial presentation we noticed multiple ulcerations (appr. 2 × 2 to 4 × 6 cm2), hyperceratotical plaques as well as serous to purulent crusts. Moreover, the patient exposed clinical signs of chronic venous insufficiency, such as purpura jeaune d'ocre, corona phlebectatica paraplantaris and edema.


Sunitinib induced pyoderma gangrenosum-like ulcerations.

Akanay-Diesel S, Hoff NP, Kürle S, Haes J, Erhardt A, Häussinger D, Schulte KW, Bölke E, Matuschek C, Budach W, Gerber PA, Homey B - Eur. J. Med. Res. (2011)

Exsisting ulceration since four months of the right lower leg.
© Copyright Policy
Related In: Results  -  Collection

Show All Figures
getmorefigures.php?uid=PMC3351806&req=5

Figure 1: Exsisting ulceration since four months of the right lower leg.
Mentions: A 69-year old man presented to our outpatient clinic with therapy refractory ulcerations of the right lower leg, which had been progredient over the last 4 months (Figure 1). At the initial presentation we noticed multiple ulcerations (appr. 2 × 2 to 4 × 6 cm2), hyperceratotical plaques as well as serous to purulent crusts. Moreover, the patient exposed clinical signs of chronic venous insufficiency, such as purpura jeaune d'ocre, corona phlebectatica paraplantaris and edema.

Bottom Line: Pyoderma gangrenosum is a non-infectious neutro?philic skin disease commonly associated with underlying systemic diseases.Solely cessation of sunitinib therapy resulted in an improvement of the ulcerations.Sunitinib is a multikinase inhibitor that targets the PDGF-α- and ?β-, VEGF-1-3-, KIT-, FLT3-, CSF-1- and RET-receptor, thereby impairing tumour proliferation, pathological angiogenesis and metastasation.

View Article: PubMed Central - HTML - PubMed

Affiliation: Universitätsklinikum Düsseldorf, Heinrich Heine Universität, Duesseldorf, Germany.

ABSTRACT
Pyoderma gangrenosum is a non-infectious neutro?philic skin disease commonly associated with underlying systemic diseases. Histopathological and laboratory diagnostics are unspecific in the majority of the cases and the diagnosis is made in accordance with the clinical picture. Here, we report the case of a 69-year old man with progredient pyoderma gangrenosum-like ulcerations under treatment with sunitinib due to hepatocellular carcinoma. A conventional ulcer therapy did not lead to a regression of the lesions. Solely cessation of sunitinib therapy resulted in an improvement of the ulcerations. Sunitinib is a multikinase inhibitor that targets the PDGF-α- and ?β-, VEGF-1-3-, KIT-, FLT3-, CSF-1- and RET-receptor, thereby impairing tumour proliferation, pathological angiogenesis and metastasation. Here, we demonstrate that pyoderma gangrenosum-like ulcers may represent a serious side effect of sunitinib-based anti-cancer treatment.

Show MeSH
Related in: MedlinePlus